Anastrozole and increased blood glucose levels?
I’ve been on anastrozole for over 7 weeks following single mastectomy for Stage 1A IDC, ER/PR, HER2-, node negative, OncoType 13. Fasting bloodwork with my GP shows increased blood glucose levels, indicating prediabetes. I’m not overweight, I exercise 4-5 x/week and have had an extremely healthy plant based diet since dx in September. In other words, I haven’t been this healthy in a decade (aside from breast cancer dx). Increased blood glucose in out of the blue weird. I just read this is a known size affect of anastrozole. Anybody else experience this? If you stopped taking the estrogen blocker, did your glucose levels return to normal? would love to hear from others.
Thanks – Kristi, 47yo
I was on Letrozole for 5 years and had read it can raise cholesterol. I’ve been on a medication for cholesterol for several years and did notice my numbers were creeping up. I mentioned it to my PCP and he said it was possible so changed my medication and it dropped significantly. I had lab work done today so it will be interesting to see where my numbers are at now since my Letrozole was DCed in August.
I also have seen my blood glucose increase since I started Letrozole in late August of last year 2018 (breast cancer spread to the axillary lymph nodes, Oncotype 7, lumpectomy in November and radiation now). The same—I have lost 20 pounds by working at it and eating well, but my glucose has increased. Will be checked again in April if not sooner.
I have been on Anastrozole for 2 months after lumpectomy & 33 radiation treatments for breast cancer. I have noticed an increase of joint discomfort. Today is not a good day! I have returned to exercise now that most of the fatigue has passed. I will ask about a glucose test.
I had radiation treatment for breast cancer and I declined taking the chemotherapy treatment. I am taking the Anastrozole and have only been on it for a couple of months. I feel aches most of the time in my joints and I also have a slight headache since taking this medicine. I am tempted to stop taking it. This is not a good out come for me . I feel like I am slowly being slowly destroyed. I felt great before removing the lump from my breast and treating the cancer. I was told that maybe my medicine could be changed to
Something else if this continues but I am reading that some people taking Tamoxifen are having side effects too. Perplexed
Anastrozole is one of 3 meds. that can be used on Er+ tumors in post menopausal women. Tamoxifen is used for women with Er+ tumors who are not in menopause. Everyone’s body handles medications differently and what some my experience you may not as to side effects. Can I ask why you declined chemotherapy?
I changed from Anastrozole to Tamoxefin and am so much better.
I don’t feel 90 years old like I did before. My joint pain is gone and other side effects. Be sure to take an anihistamine to offset some of the bad effects. I take Benadryl at night and Claritin in the morning. I was still having leg cramps at night so I’ve started eating a banana at bedtime and the cramps have stopped. (my acupuncterist recommended this)
I was on ansstrozole and my fingers got so stiff and achy that I couldn’t knit or type. Then tried another but couldn’t tolerate it. My body just ached. I was Stage 1 and had 16 rounds of radiation. Dr. Told me I had chemoneopothy. Off drugs for 5 weeks and hands starting to up improve. At 82, I’ll take my chances of reoccurring in 5 years. Need quality of life!